Alert archive / Pennsylvania / Flash Flood Warnings in 1995
Flash Flood Warning 40, NWS State College, PA
NWS State College, PA issued this flash flood warning at Jul 5, 1995, 2:40 PM EDT for Cambria County, Pennsylvania. It was in force for 2 hr.
The area
The counties it named.
The facts
- Issued
- Jul 5, 1995, 2:40 PM EDT (18:40 UTC)
- Expired
- Jul 5, 1995, 4:45 PM EDT
- In force
- 2 hr
- Issued by
- NWS State College, PA
- Area
- Whole counties
County Cambria County, PA
The radar
The State College radar (KCCX), 76 km from the middle of the area, began a volume at 18:43 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
The nearest sounding before it
Pittsburgh, PA (KPIT), launched 12:00Z, 6.7 hours before the alert went out and 118 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 837 J/kg
- Mixed-layer CIN
- -28 J/kg
- Mixed-layer LCL
- 827 m above ground
- 0-6 km bulk shear
- 22 kt
- 0-1 km storm-relative helicity
- 40 m²/s²
- 0-3 km storm-relative helicity
- 52 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted, in the capitals the NWS used until 2016.
000 TTAA00 KCTP 051842 FFWCTP PAC021-052045- BULLETIN - EBS ACTIVATION REQUESTED FLASH FLOOD WARNING NATIONAL WEATHER SERVICE STATE COLLEGE PA 240 PM EDT WED JUL 5 1995 THE NATIONAL WEATHER SERVICE IN STATE COLLEGE HAS ISSUED A FLASH FLOOD WARNING EFFECTIVE UNTIL 445 PM EDT FOR PEOPLE IN THE FOLLOWING LOCATIONS...... IN PENNSYLVANIA ...SOUTHERN CAMBRIA COUNTY AT 241 PM EDT STATE COLLEGE DOPPLER RADAR INDICATED IN EXCESS OF AN INCH OF RAIN ACROSS SOUTHERN CAMBRIA COUNTY IN THE PAST HOUR. SOME FLOODING OF BASEMENTS AND ROADWAYS HAS BEEN REPORTED IN THE JOHNSTOWN AREA. HEAVIER RAINS APPEAR TO BE ENDING ACROSS SOUTHERN CAMBRIA COUNTY...BUT FLOODING MAY CONTINUE THROUGH LATE AFTERNOON. DO NOT DRIVE YOUR VEHICLE INTO AREAS WHERE THE WATER COVERS THE ROADWAY. THE WATER DEPTH MAY BE TOO GREAT TO ALLOW YOUR CAR TO CROSS SAFELY. VEHICLES CAUGHT IN RISING WATER SHOULD BE ABANDONED QUICKLY. MOVE TO HIGHER GROUND. DUNHAM
What forecasters said that day
The local office's own words before this flash flood warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS State College, PA wrote its last area forecast discussion before this flash flood warning went out at Jul 5, 10:05 AM EDT, 4 hours 35 minutes earlier.
Area forecast discussion, Jul 5, 10:05 AM EDT, 4 hours 35 minutes before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE STATE COLLEGE PA 1005 AM EDT WED JUL 5 1995 AS ALREADY MENTIONED...PIT RAOB VERY UNSTABLE WITH MODIFIED LI/S OF -7 AND CAPES 2500 TO 3000. SATELLITE SHOWS BREAKS IN THE CLOUDS WEST AND CONSIDERABLE CLOUDS EAST. IT MAY BE ALONG THE BOUNDARY THAT WE SEE THE FOCUS FOR DEVELOPMENT THIS AFTERNOON. IT SHOULD BE ANOTHER GOOD DAY FOR 88D PRECIP ESTIMATES...AS IT SEEMS WITH THE HIGH WET BULB ZEROS THAT PRECIP IS RIGHT ON TARGET. FORECASTS LOOK GOOD. TED
The office that day
Everything else NWS State College, PA issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Jul 4, 9:51 PM EDT | Severe Thunderstorm Warning | CTP | Franklin | 54 min |
| Jul 5, 1:54 PM EDT | Severe Thunderstorm Warning | CTP | Clearfield, Elk | 66 min |
| Jul 5, 5:31 PM EDT | Severe Thunderstorm Warning | CTP | Elk | 59 min |
Nearby
Flash Flood Warnings in Pennsylvania, 1995Every flash flood warning in 1995
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.